I am 43 years old and have been having recurring stomach problems for the past year. Every month or so I have pain in my stomach after eating. It feels as if I cannot digest the food and it is just sitting there. There is very little growling or activity going on. Sometimes I will eventually throw-up and after have noticed that my tongue is totally black! When I called my doctor they laughed and said they never heard of a black tongue. It seems difficult to get the food up and I am quite miserable until it does. I have a history of endometriosis which at one time was all over my intestines (as noted during laperoscopy). Could this be connected. Stomach problems seem worse during menstrual week but I am unsure of this connection.
Thank you for your interesting questions. As Cathy has clearly shown a black tongue can be related to external factors: Pepto Bismol, cigarettes, antibiotics. None of these causes, however, appear to explain your situation, in which the black tongue appears to be related to the vomitting.(I assume that your tongue is not black when you are not vomitting). It is possible that your tongue becomes coated with dark gastric contents and therefore has the appearance of being black. Does the tongue coloring remove easily? Does it recur only if you vomit?
The other issue in your letter is the problem of recurrent vomiting. If you look at the vomit : does it consist of recently ingested food or food eaten several hours previously? As an initial diagnostic approach to your problem, you should have an upper GI barium study that also checks your small intestine. This test would exclude mechanical obstruction as a cause for the vomiting. causes of obstruction include, ulcers, adhesions and endometriosis. Subsequent tests would depend on the details of your medical history and the results of the barium study.
This information is provided for educational purposes only. Always consult your physician for specific medical questions.
*keywords: vomiting, tongue
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.